Alert archive / Nevada / Red Flag Warnings in 2025
Red Flag Warning 9, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Jul 21, 2025, 9:38 AM PDT for Nye County, Nevada. It took effect at Jul 21, 2025, 11:00 AM PDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 21, 2025, 9:38 AM PDT (16:38 UTC)
- In effect from
- Jul 21, 2025, 11:00 AM PDT
- Expired
- Jul 21, 2025, 10:00 PM PDT
- In force
- 11 hr
- Issued by
- NWS Las Vegas, NV
County Nye County, NV
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 4.6 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -198 J/kg
- Mixed-layer LCL
- 3030 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- -84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
159 WWUS85 KVEF 211638 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 938 AM PDT Mon Jul 21 2025 ...A RED FLAG WARNING HAS BEEN ISSUED FOR NEVADA FIRE WEATHER ZONE 462 FOR LOW HUMIDITY AND STRONG WINDS... NVZ462-220500- /O.NEW.KVEF.FW.W.0009.250721T1800Z-250722T0500Z/ Nye County Deserts/Las Vegas Dispatch- 938 AM PDT Mon Jul 21 2025 ...RED FLAG WARNING IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR CENTRAL AND SOUTHERN NYE COUNTY... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect until 10 PM PDT this evening. * AFFECTED AREA...In Nevada...Fire weather zone 462. * TIMING...11:00 AM PDT to 10:00 PM PDT Today. * WIND...South winds 15 to 25 mph with gusts to around 35 mph. * HUMIDITY...8 to 15 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ STESSMAN
1 follow-up statement
161 WWUS85 KVEF 220440 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 940 PM PDT Mon Jul 21 2025 NVZ462-220545- /O.EXP.KVEF.FW.W.0009.000000T0000Z-250722T0500Z/ Nye County Deserts/Las Vegas Dispatch- 940 PM PDT Mon Jul 21 2025 ...RED FLAG WARNING WILL EXPIRE AT 10 PM PDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR CENTRAL AND SOUTHERN NYE COUNTY... Winds were decreasing this evening, so the Red Flag Warning will be allowed to expire. $$ Morgan
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Jul 21, 4:47 AM PDT, 4 hours 51 minutes earlier. Its key messages:
- * Isolated afternoon showers and thunderstorms will be possible again today in Northwest Arizona. * Dry and breezy conditions are expected across most of the area today and tomorrow along with slightly below normal temperatures.
Area forecast discussion, Jul 21, 4:47 AM PDT, 4 hours 51 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 447 AM PDT Mon Jul 21 2025 .KEY MESSAGES... * Isolated afternoon showers and thunderstorms will be possible again today in Northwest Arizona. * Dry and breezy conditions are expected across most of the area today and tomorrow along with slightly below normal temperatures. && .DISCUSSION...through Sunday. A low pressure system will move into the Pacific Northwest today, ushering in dry air form the southwest. Moisture will be scoured out of the area over the next few days, but it will happen slowly and enough moisture should remain to support isolated shower and thunderstorm potential over high terrain Mohave County today and tomorrow. Precipitation totals should be light. Afterwards, precipitation is not in the forecast through the end of the week. Breezy southerly winds pick up across much of the area on Monday and Tuesday as the low pressure system pushes into the Pacific Northwest and the pressure gradient tightens over the Southwest U.S. These winds combined with the drying trend will result in elevated, but not quite critical, fire weather concerns each afternoon, mainly in southern Nevada. In addition to dry and breezy conditions, the lower 500 mb heights associated with this trough will result in cooler than normal temperatures across our forecast area. Temperatures will remain a few degrees cooler than normal through the end of the week. && .AVIATION...For Harry Reid...For the 12Z Forecast Package... Late- morning into the early-afternoon, south-southeasterly gusts will pick up between 20 and 25 kts. Winds will veer slightly through the afternoon to a south-southwesterly direction. Gusts decrease in speed and frequency after sunset, but elevated southwesterly winds between 8 and 12 kts will continue through the evening. Similar winds expected on Tuesday. No operationally significant cloud cover through the TAF period. Temperatures will exceed 100 degrees between 22 and 02Z. For the rest of southern Nevada, northwestern Arizona and southeastern California...For the 12Z Forecast Package...South- southeasterly winds will pick up across the region late this morning into early this afternoon. Las Vegas Valley and Colorado River Valley TAF sites will veer to the south-southwest through the afternoon with peak gust speeds between 25 and 30 kts. KBIH will remain from the south-southeast with similar gust speeds. KDAG will gust from the west in the late-afternoon with similar gust speeds. No operationally significant cloud cover through the TAF period. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...Meltzer AVIATION...Soulat For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Red Flag Warnings in Nevada, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.